Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 199, NWS Omaha, NE

August 11, 2016Burt County, Cuming County, Thurston County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 11, 2016, 5:42 PM CDT for Burt County, Cuming County, Thurston County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2016, 5:42 PM CDT (22:42 UTC)
Expired
Aug 11, 2016, 6:19 PM CDT
In force
37 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burt County, NE, Cuming County, NE, Thurston County, NE

The radar

The Omaha radar (KOAX), 96 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 5:42 PM CDTTSTM WND DMG3 N Thurston, NESEVERAL TREES UPROOTED BETWEEN PENDER AND EMERSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

391 
WUUS53 KOAX 112242
SVROAX
NEC021-039-173-112330-
/O.NEW.KOAX.SV.W.0199.160811T2242Z-160811T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
542 PM CDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMING COUNTY IN NORTHEASTERN NEBRASKA...
  NORTHWESTERN BURT COUNTY IN EAST CENTRAL NEBRASKA...
  THURSTON COUNTY IN NORTHEASTERN NEBRASKA...

* UNTIL 630 PM CDT

* AT 541 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF EMERSON TO 3 MILES WEST OF BEEMER...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WEST POINT...WISNER...PENDER...EMERSON...WALTHILL...WINNEBAGO...
  BEEMER...BANCROFT...ROSALIE...
  THURSTON AND THE HIGHWAY 9 AND 51 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 97 AND 117.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 165 AND 171.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 154 AND 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4227 9638 4225 9635 4185 9652 4184 9701
      4207 9701 4207 9682 4226 9680 4226 9673
      4228 9672 4228 9657
TIME...MOT...LOC 2241Z 271DEG 38KT 4225 9661 4191 9688 

HAIL...1.00IN
WIND...60MPH
 
$$

MILLER
6 follow-up statements
087 
WWUS53 KOAX 112247
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
547 PM CDT THU AUG 11 2016

NEC021-039-173-112330-
/O.CON.KOAX.SV.W.0199.000000T0000Z-160811T2330Z/
CUMING NE-BURT NE-THURSTON NE-
547 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CUMING...NORTHWESTERN BURT AND THURSTON COUNTIES...

AT 547 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF WINNEBAGO TO 4 MILES WEST OF WEST
POINT...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST POINT...WISNER...PENDER...EMERSON...WALTHILL...WINNEBAGO...
BEEMER...BANCROFT...ROSALIE...
THURSTON AND THE HIGHWAY 9 AND 51 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 97 AND 117.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 165 AND 171.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 154 AND 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4227 9638 4225 9635 4185 9652 4184 9701
      4207 9701 4207 9682 4226 9680 4226 9673
      4228 9672 4228 9657
TIME...MOT...LOC 2247Z 276DEG 40KT 4226 9654 4184 9679 

HAIL...0.88IN
WIND...60MPH
 
$$

MILLER
975 
WWUS53 KOAX 112252
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
552 PM CDT THU AUG 11 2016

NEC021-039-173-112330-
/O.CON.KOAX.SV.W.0199.000000T0000Z-160811T2330Z/
CUMING NE-BURT NE-THURSTON NE-
552 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL CUMING...NORTHWESTERN BURT AND THURSTON COUNTIES...

AT 552 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINNEBAGO TO WEST POINT...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST POINT...WISNER...PENDER...EMERSON...WALTHILL...WINNEBAGO...
BEEMER...BANCROFT...ROSALIE...
THURSTON AND THE HIGHWAY 9 AND 51 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 103 AND 117.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 165 AND 171.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 154 AND 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4227 9638 4225 9635 4185 9652 4184 9699
      4201 9691 4207 9682 4222 9676 4226 9673
      4227 9673 4228 9672 4228 9657
TIME...MOT...LOC 2252Z 271DEG 40KT 4226 9648 4183 9670 

HAIL...0.88IN
WIND...60MPH
 
$$

MILLER
903 
WWUS53 KOAX 112258
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT THU AUG 11 2016

NEC021-039-173-112330-
/O.CON.KOAX.SV.W.0199.000000T0000Z-160811T2330Z/
CUMING NE-BURT NE-THURSTON NE-
558 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL CUMING...NORTHWESTERN BURT AND THURSTON COUNTIES...

AT 557 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF WINNEBAGO TO 3 MILES EAST OF WEST
POINT...MOVING EAST AT 45 MPH. OUTFLOW WINDS MAY BE EXTENDING WELL
OUT AWAY FROM THE AREAS OF HEAVY RAIN. 

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST POINT...WISNER...PENDER...EMERSON...WALTHILL...WINNEBAGO...
BEEMER...BANCROFT...ROSALIE...
THURSTON AND THE HIGHWAY 9 AND 51 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 103 AND 117.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 165 AND 171.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 154 AND 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4227 9638 4225 9635 4185 9652 4184 9699
      4201 9691 4207 9682 4222 9676 4226 9673
      4227 9673 4228 9672 4228 9657
TIME...MOT...LOC 2257Z 271DEG 38KT 4226 9642 4183 9664 

HAIL...0.88IN
WIND...60MPH
 
$$

MILLER
984 
WWUS53 KOAX 112303
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
603 PM CDT THU AUG 11 2016

NEC021-039-173-112330-
/O.CON.KOAX.SV.W.0199.000000T0000Z-160811T2330Z/
CUMING NE-BURT NE-THURSTON NE-
603 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CUMING...NORTHWESTERN BURT AND THURSTON COUNTIES...

AT 602 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF SALIX TO 6 MILES EAST OF WEST
POINT...MOVING EAST AT 45 MPH. OUTFLOW WINDS WERE OCCURRING FARTHER
WEST THAN WHERE THE LEADING EDGE OF THE STORMS WAS LOCATED. 

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST POINT...PENDER...EMERSON...WALTHILL...WINNEBAGO...BEEMER...
BANCROFT...ROSALIE...THURSTON AND THE HIGHWAY 9 AND 51 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 109 AND 117.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 165 AND 171.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 154 AND 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4227 9638 4225 9635 4185 9652 4184 9686
      4201 9683 4206 9679 4222 9676 4226 9673
      4227 9673 4228 9672 4228 9657
TIME...MOT...LOC 2302Z 271DEG 38KT 4226 9635 4183 9657 

HAIL...0.88IN
WIND...60MPH
 
$$

MILLER
525 
WWUS53 KOAX 112312
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
612 PM CDT THU AUG 11 2016

NEC021-039-173-112330-
/O.CON.KOAX.SV.W.0199.000000T0000Z-160811T2330Z/
CUMING NE-BURT NE-THURSTON NE-
612 PM CDT THU AUG 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CUMING...NORTHWESTERN BURT AND THURSTON COUNTIES...

AT 611 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINNEBAGO TO NEAR WEST POINT...MOVING EAST AT 
20 MPH. THE MAIN AREA OF STORMS HAS MOVED EAST...BUT STRONG OUTFLOW
WINDS ARE POSSIBLE IN THE WARNED AREA. 

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST POINT...PENDER...EMERSON...WALTHILL...WINNEBAGO...BEEMER...
BANCROFT...ROSALIE...THURSTON AND THE HIGHWAY 9 AND 51 JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 109 AND 117.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 165 AND 171.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 154 AND 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4227 9638 4225 9635 4185 9652 4184 9686
      4201 9683 4206 9679 4222 9676 4226 9673
      4227 9673 4228 9672 4228 9657
TIME...MOT...LOC 2311Z 263DEG 15KT 4227 9648 4185 9669 

HAIL...0.88IN
WIND...60MPH
 
$$

MILLER
579 
WWUS53 KOAX 112319
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
619 PM CDT THU AUG 11 2016

NEC021-039-173-112328-
/O.CAN.KOAX.SV.W.0199.000000T0000Z-160811T2330Z/
CUMING NE-BURT NE-THURSTON NE-
619 PM CDT THU AUG 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMING...
NORTHWESTERN BURT AND THURSTON COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN AND EAST CENTRAL NEBRASKA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PARTS OF THURSTON...BURT AND CUMING COUNTIES UNTIL 645 PM CDT.

LAT...LON 4227 9638 4225 9635 4185 9652 4184 9686
      4201 9683 4206 9679 4222 9676 4226 9673
      4227 9673 4228 9672 4228 9657
TIME...MOT...LOC 2316Z 271DEG 38KT 4227 9640 4185 9661 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:03 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 11, 3:03 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
303 PM CDT THU AUG 11 2016

.SHORT TERM...(tonight through Sunday)
Issued at 303 PM CDT Thu Aug 11 2016

The 12z upper-air analysis revealed a mid to upper-level low
over Saskatchewan with a trailing trough across the Interior
West. These data and current water vapor imagery suggest the
presence of a weak perturbation tracking across South Dakota and
Nebraska, ahead of the primary, western U.S. trough. At the
surface, a cold front stretched from eastern South Dakota to
central Nebraska as of 20z, with an outflow boundary gradually
becoming poorer defined as it lifts north through eastern Nebraska
and western Iowa.

Thunderstorms are beginning to increase in both coverage and
intensity ahead of the cold front from northeast Nebraska into
southeast South Dakota and northwest Iowa owing to persistent
low-level warm advection and increasing height falls attendant to
the NE/SD disturbance mentioned above. This activity is likely
still elevated, and rooted above a cap situated at the base of an
elevated-mixed layer. However with time, continued heating of the
warm sector coupled with low-level uplift along the front should
foster surface-based storms amidst an environment characterized by
mlCAPE of 2000-3000+ j/kg and 30-40 kt of effective bulk shear.
As such, isolated severe storms are possible as highlighted by the
current day 1 convective outlook from the SPC. While locally
damaging wind gusts and heavy rainfall appear to be the primary
hazards, a conditional threat for large hail and possibly a brief
tornado exists, contingent on the evolution of supercell storm
modes.

Showers and thunderstorms will likely persist tonight both along
and in the wake of the surface cold front as it continues
southeast across the area. While localized flooding is possible,
uncertainty in specifically where the band of heaviest rain will
set up coupled with relatively dry antecedent conditions precludes
us from considering a flash flood watch at this juncture.

Some of these showers and storms could linger into Friday,
especially across portions of southeast Nebraska and southwest
Iowa. We will see a slightly cooler and perhaps a bit drier air
mass filter into the area behind the cold front with highs on
Friday in the lower to mid 80s.

This weekend, we will remain in northwest flow aloft with a
surface ridge axis gradually building through the lower Missouri
Valley. This pattern should yield dry conditions with high
temperatures in the mid 80s and cooler overnight lows (compared to
recent nights) in the lower to mid 60s.

.LONG TERM...(Sunday night through Thursday)
Issued at 303 PM CDT Thu Aug 11 2016

Latest medium-range guidance suggests that a quasi-zonal belt of
polar westerlies will reside along the U.S.-Canadian border
through early next week with some amplification to the pattern by
the middle to latter part of the week. It appears that
precipitation chances will remain low through the extended period
with highs generally in the 80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 120 PM CDT Thu Aug 11 2016

kofk has been sct-bkn fl025 with more substantial cloudiness and
shra/tsra should be in the vicinity then increase in coverage this
afternoon and continue tonight. upper level support and moisture
lingers and may need to extend tsra chances at kofk past 01z later
tonight. tsra chances increase at koma/klnk after 22Z and
included a tempo group this evening. mvfr/ifr cigs/vsbys possible
with thunderstorms. Also mentioned gusty winds with storms.
Initially southeast to south winds 10 to 20kt ahead of the front.
North winds at kofk after 22-00Z. Initial push may switch the
winds around at koma/klnk 04-06Z.

&&

.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 8 PM CDT this evening for NEZ051>053-066>068-
     078-088>093.

IA...Heat Advisory until 8 PM CDT this evening for IAZ056-069-079-080-
     090-091.

&&

SHORT TERM...Mead
LONG TERM...Mead
AVIATION...Zapotocny
Hazardous weather outlook, Aug 11, 4:36 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
436 PM CDT THU AUG 11 2016

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-121145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-SALINE-
436 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE THIS EVENING INTO
TONIGHT AHEAD OF A COLD FRONT MOVING THROUGH EASTERN NEBRASKA AND
WESTERN IOWA. SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY HAZARDS
BEING DAMAGING WINDS...FLOODING RAINFALL AND SOME HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR FRIDAY.

IAZ079-080-090-091-NEZ068-088>093-121145-
MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
436 PM CDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE THIS EVENING INTO
TONIGHT AHEAD OF A COLD FRONT MOVING THROUGH EASTERN NEBRASKA AND
WESTERN IOWA. WHILE A STRONG STORM OR TWO IS POSSIBLE WITH A RISK
FOR DAMAGING WINDS...FLOODING RAINFALL WILL BE THE PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.

In the hours before

Special weather statement, Aug 11, 3:18 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 PM CDT THU AUG 11 2016

NEZ011-016-017-112100-
ANTELOPE NE-KNOX NE-PIERCE NE-
318 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIERCE...SOUTHERN KNOX
AND ANTELOPE COUNTIES UNTIL 400 PM CDT...

AT 317 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES EAST OF ORCHARD TO 11 MILES EAST OF
BARTLETT. MOVEMENT WAS NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIERCE...NELIGH...PLAINVIEW...CREIGHTON...BLOOMFIELD...OSMOND...
WAUSA...VERDIGRE...CLEARWATER...ORCHARD...OAKDALE...CROFTON...
BRUNSWICK...CENTER...WINNETOON...ROYAL...FOSTER...BAZILE MILLS...
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK AND WILLOW CREEK STATE
RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 25 AND 48.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 329 AND 367.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4236 9830 4249 9829 4282 9749 4218 9754
      4195 9829
TIME...MOT...LOC 2017Z 247DEG 52KT 4235 9816 4193 9833

ZAPOTOCNY
Special weather statement, Aug 11, 4:11 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
411 PM CDT THU AUG 11 2016

NEZ016>018-030-031-112145-
ANTELOPE NE-PIERCE NE-BOONE NE-MADISON NE-WAYNE NE-
411 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIERCE...WEST CENTRAL
WAYNE...NORTHWESTERN MADISON...NORTHERN BOONE AND SOUTHEASTERN
ANTELOPE COUNTIES UNTIL 445 PM CDT...

AT 411 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES SOUTHEAST OF PLAINVIEW TO 6 MILES WEST
OF PETERSBURG. MOVEMENT WAS NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIERCE...BATTLE CREEK...ELGIN...PETERSBURG...OAKDALE...
MEADOW GROVE...HADAR...TILDEN...FOSTER...
LORETTO AND WILLOW CREEK STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 45 AND 70.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 160 AND 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4189 9830 4235 9758 4215 9728 4164 9829
TIME...MOT...LOC 2111Z 227DEG 27KT 4224 9770 4189 9821

MILLER
Special weather statement, Aug 11, 4:47 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
447 PM CDT THU AUG 11 2016

NEZ012-018-032-033-112215-
CEDAR NE-STANTON NE-CUMING NE-WAYNE NE-
447 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STANTON...SOUTHEASTERN
CEDAR...NORTHWESTERN CUMING AND WAYNE COUNTIES UNTIL 515 PM CDT...

AT 447 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES WEST OF COLERIDGE TO 5 MILES EAST OF
NORFOLK. MOVEMENT WAS EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAYNE...RANDOLPH...COLERIDGE...WINSIDE...HOSKINS...CARROLL...
LAUREL...BELDEN...SHOLES...CAMP ASSURANCE AND 8 MILES SOUTH OF WAYNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 79 AND 87.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 378 AND 398.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4269 9701 4227 9702 4226 9692 4210 9690
      4195 9736 4258 9735
TIME...MOT...LOC 2147Z 251DEG 17KT 4248 9731 4202 9731

MILLER
Special weather statement, Aug 11, 5:08 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
508 PM CDT THU AUG 11 2016

NEZ012-015-017-018-031>033-112300-
CEDAR NE-PIERCE NE-STANTON NE-THURSTON NE-MADISON NE-CUMING NE-
WAYNE NE-
508 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STANTON...SOUTHEASTERN
CEDAR...SOUTHEASTERN PIERCE...NORTHWESTERN CUMING...WAYNE...EAST
CENTRAL MADISON AND NORTHWESTERN THURSTON COUNTIES UNTIL 600 PM
CDT...

AT 507 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COLERIDGE TO 4 MILES SOUTH OF WINSIDE.
MOVEMENT WAS NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAYNE...STANTON...WAKEFIELD...WISNER...RANDOLPH...COLERIDGE...
WINSIDE...PILGER...HOSKINS...CARROLL...LAUREL...BELDEN...OBERT...
SHOLES...CAMP ASSURANCE AND 8 MILES SOUTH OF WAYNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 78 AND 101.
 HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 377 AND 398.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4276 9702 4269 9701 4227 9702 4226 9675
      4202 9677 4192 9738 4253 9737 4277 9705
TIME...MOT...LOC 2207Z 220DEG 30KT 4251 9718 4212 9720

MILLER
Special weather statement, Aug 11, 5:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
531 PM CDT THU AUG 11 2016

IAZ043-NEZ015-018-032>034-112300-
MONONA IA-STANTON NE-THURSTON NE-BURT NE-CUMING NE-WAYNE NE-
531 PM CDT THU AUG 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONONA...SOUTHEASTERN
STANTON...CUMING...NORTHWESTERN BURT...SOUTHEASTERN WAYNE AND
SOUTHERN THURSTON COUNTIES UNTIL 600 PM CDT...

AT 530 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES SOUTHWEST OF PENDER TO 7 MILES NORTH OF
CLARKSON. MOVEMENT WAS EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WEST POINT...WISNER...LYONS...BEEMER...BANCROFT...ROSALIE...
THE HIGHWAY 15 AND 32 JUNCTION...
THE HIGHWAY 9 AND 51 JUNCTION AND 10 MILES WEST OF WEST POINT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 99 AND 123.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 153 AND 156.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 150 AND 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL IOWA...AND NORTHEASTERN AND EAST CENTRAL NEBRASKA.

LAT...LON 4210 9623 4175 9666 4176 9726 4209 9692
TIME...MOT...LOC 2230Z 273DEG 19KT 4208 9677 4182 9718

MILLER
Local storm report, Aug 11, 5:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
542 PM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     WAYNE                   42.24N 97.02W
08/11/2016  M60 MPH          WAYNE              NE   AWOS

&&

CZAPOTOC

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:49 AM CDTHeat AdvisoryOAXCass, Douglas, Gage, Jefferson, Johnson, Lancaster and 7 more16 hr
Aug 11, 2:41 PM CDTSpecial Weather StatementOAXCedar49 min
Aug 11, 3:18 PM CDTSpecial Weather StatementOAXAntelope, Knox, Pierce42 min
Aug 11, 3:44 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce46 min
Aug 11, 4:11 PM CDTSpecial Weather StatementOAXPierce34 min
Aug 11, 4:27 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce48 min
Aug 11, 4:47 PM CDTSpecial Weather StatementOAXCedar, Wayne28 min
Aug 11, 5:08 PM CDTSpecial Weather StatementOAXCedar, Wayne52 min
Aug 11, 5:19 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne41 min
Aug 11, 5:27 PM CDTAreal Flood AdvisoryOAXStanton3 hr
Aug 11, 5:31 PM CDTSpecial Weather StatementOAXCuming29 min
Aug 11, 5:56 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston49 min
Aug 11, 6:18 PM CDTAreal Flood AdvisoryOAXMadison117 min
Aug 11, 6:35 PM CDTSevere Thunderstorm WarningOAXBurt, Washington55 min
Aug 11, 6:46 PM CDTSpecial Weather StatementOAXDouglas, Washington29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.